MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD XP PRIMARY TIBIAL TRAY 73MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD XP PRIMARY TIBIAL TRAY 73MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices: unknown vanguard xp lateral tibial bearing catalog #: ni lot #: ni, unknown vanguard xp medial tibial bearing catalog #: ni lot #: ni, unknown vanguard femoral component catalog #: ni lot #: ni, g2 - report source - foreign: the event occurred in the united kingdom.The complainant has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a manipulation under anesthesia two (2) months following right knee arthroplasty to address pain, stiffness, restricted range of motion and concern for arthrofibrosis.However, the patient continued to experience limited range of motion and was subsequently revised.During the revision, both the medial and lateral tibial bearings were noted to not be fully seated and the lateral tibial bearing was partially fractured.Arthrolysis and debridement were performed to remove scar tissue and the tibial bearings and locking bar were replaced.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h7, h6, h11.The product was evaluated through manufacturing review, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.The device was identified to be included within a recall due to the potential of a burr from manufacturing not allowing the locking bar to full assemble.However, as the device was not returned, this could not be confirmed.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD XP PRIMARY TIBIAL TRAY 73MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20515545
Report Number0001825034-2024-02482
Device Sequence Number8532278
Product Code MBH
UDI-Device Identifier00880304552272
UDI-Public(01)00880304552272(17)191009(10)780250
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2019
Device Model NumberN/A
Device Catalogue Number195756
Device Lot Number780250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown